Alert archive / Georgia / Special Weather Statements in 2024
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 9, 2024, 3:21 PM EDT for Peach County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2024, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 9, 2024, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Peach County, GA
The radar
The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453
WWUS82 KFFC 091921
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Tue Jul 9 2024
GAZ081-094-091945-
Peach GA-Crawford GA-
321 PM EDT Tue Jul 9 2024
...A strong thunderstorm will impact portions of Peach and
southeastern Crawford Counties through 345 PM EDT...
At 321 PM EDT, a strong thunderstorm was over Nakomis, or near Fort
Valley, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Byron, Nakomis, Powerville, Jack
Brown Estates, Lee Pope, Miami Valley, and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3249 8389 3250 8392 3251 8392 3251 8402
3253 8400 3256 8405 3260 8407 3276 8384
3273 8381 3269 8372 3267 8371 3265 8371
3265 8373 3261 8371 3253 8372 3253 8375
3252 8375 3248 8387
TIME...MOT...LOC 1921Z 239DEG 16KT 3256 8395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:43 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 9, 2:43 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
243 PM EDT Tue Jul 9 2024
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 214 PM EDT Tue Jul 9 2024
Key Messages:
- Heat Advisory continues for central and eastern GA until 8 pm.
Heat indices above 105 will be possible.
- Scattered shower and thunderstorm activity will continue to
spread northeast across the area into the evening hours.
- Drier, slightly cooler air will move into the area on Wednesday
as the remnants of Beryl drag a cold front into the area.
Low clouds this morning were thickest across the W and central
portions of the area. These clouds thinned and lifted a bit earlier
than on Monday, giving way to partly cloudy skies. Shower activity
started developing along the AL/GA line and into AL late this
morning. This activity has been moving NE at about 20 mph as deep
layer SW flow has increased in response to Beryl (now a frontal low
over the central MS Valley). This feature will help drag a cold front
through the area late tonight, ushering in drier and slightly cooler
air.
Thunderstorm activity will continue to develop and move across the
area into the evening hours. A line of storms across E Central AL
should arrive in the Atlanta metro area by the early evening if it
holds together. Thunderstorms are mostly expected to remain below
severe limits, as the SW wind has increased rather uniformly through
the atmospheric column, leading to minimal net increases in shear.
However, gusty winds are still possible in the strongest storms. Due
to the faster storm motion, the threat of flooding has decreased.
Nevertheless, precipitable water values close to 2" will still lead to
brief heavy rains and the potential of localized flooding with the
strongest storms.
Rains will mostly come to an end by late evening. However, lingering
showers are still possible along and just ahead of the surface front
as it pushes SE overnight. Low temperatures Wed morning will range
from the upper 60s NW of the Atlanta metro area to the mid 70s across
the S.
Dry air will continue to infiltrate the area on Wed, with isolated to
scattered PoPs confined to areas SE of a line from Columbus to Macon
to Sparta. High temperatures will range from near 80 in the highest
terrain of the NE to near 90 in the Atlanta metro area and the lower
to mid 90s SE of Columbus and Macon. Dew points will drop into the
mid 60s across most of the area save the extreme SE. As a result,
heat indices will range from the upper 80s in the NW to just above
100 in the extreme SE. It will feel 10 to 15 degrees cooler across
much of the area, which will be a welcome change. In addition, W winds
will gust to 15 to 18 mph during the afternoon. Low temperatures Wed
night will be a bit cooler than tonight's, ranging from the lower
60s in the NE mountains to the mid 70s in the extreme SE.
SEC
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 214 PM EDT Tue Jul 9 2024
No significant changes made to the long term forecast with this
forecast update. Drier air will continue to filter into the region
following the departure of Beryl. This will limit rain and thunder
chances and keep heat indices in the 90s on Thursday. Isolated rain
and thunder chances begin to creep back into the area Friday and
Saturday -- best chances across the eastern and far southern portions
of the forecast area. By early next week we look to return to more
of a 'summertime' pattern, with diurnally driven afternoon convection
and warmer daytime temperatures. Temperatures are forecast to
steadily trend back up next week with forecast high temperatures in
the upper 90s (approaching 100) for several Central Georgia
locations. Stay tuned...
07
&&
.AVIATION...
(18Z TAFS)
Issued at 140 PM EDT Tue Jul 9 2024
Isolated to scattered showers have been developing across the area
early this afternoon, with thunderstorms already firing over E
Central AL and SW GA. Deep layer winds have increased out of the SW,
and convection is progressing steadily to the NE. As a result, have
adjusted start and end times to thunderstorms this afternoon a bit
earlier. SW to W winds should continue through most of the night,
which should decrease coverage of low cigs late tonight and also keep
cig heights a bit higher.
//ATL Confidence...18Z Update...
Medium for morning cigs, high for other elements.
SEC
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 75 92 69 93 / 20 10 0 10
Atlanta 74 90 71 93 / 20 10 0 10
Blairsville 69 83 62 88 / 50 10 0 10
Cartersville 71 89 67 93 / 20 0 0 10
Columbus 76 93 73 96 / 20 20 0 10
Gainesville 75 89 70 92 / 30 10 0 10
Macon 75 95 72 96 / 10 20 0 10
Rome 72 89 68 93 / 20 0 0 10
Peachtree City 73 91 69 93 / 20 10 0 10
Vidalia 77 94 75 94 / 20 50 0 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ024-025-027-
035>039-046>051-056>062-066>076-078>086-089>098-102>113.
SHORT TERM...SEC
LONG TERM....07
AVIATION...SECHazardous weather outlook, Jul 9, 4:52 AM EDT, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 452 AM EDT Tue Jul 9 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 452 AM EDT Tue Jul 9 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Heat Advisory is in effect from 11 AM until 8 PM today for areas generally south of I-85 where heat index values of 105 to 108 degrees are expected. Scattered thunderstorms are expected this afternoon and evening. A few strong storms could produce locally heavy rainfall, frequent lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered thunderstorms are possible on Wednesday, particularly during the afternoon. A drier airmass will lead to less shower and thunderstorm coverage Thursday to Saturday before chances increase by Sunday and Monday. The risk for widespread severe weather remains low. Heat index values of 100 to 105 degrees are expected across portions of the area Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 9, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT Tue Jul 9 2024
GAZ081-094-091945-
Peach GA-Crawford GA-
321 PM EDT Tue Jul 9 2024
...A strong thunderstorm will impact portions of Peach and
southeastern Crawford Counties through 345 PM EDT...
At 321 PM EDT, a strong thunderstorm was over Nakomis, or near Fort
Valley, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Byron, Nakomis, Powerville, Jack
Brown Estates, Lee Pope, Miami Valley, and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3249 8389 3250 8392 3251 8392 3251 8402
3253 8400 3256 8405 3260 8407 3276 8384
3273 8381 3269 8372 3267 8371 3265 8371
3265 8373 3261 8371 3253 8372 3253 8375
3252 8375 3248 8387
TIME...MOT...LOC 1921Z 239DEG 16KT 3256 8395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:27 PM EDT | Special Weather Statement | FFC | Floyd | 33 min |
| Jul 8, 8:29 PM EDT | Special Weather Statement | FFC | Polk | 31 min |
| Jul 8, 8:50 PM EDT | Special Weather Statement | FFC | Floyd | 25 min |
| Jul 8, 9:00 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Jul 8, 9:00 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| Jul 8, 9:08 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 16 min |
| Jul 8, 9:22 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Pickens | 23 min |
| Jul 8, 9:54 PM EDT | Flash Flood Warning | FFC | Bartow, Floyd, Gordon | 4 hr |
| Jul 8, 9:56 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Jul 8, 10:25 PM EDT | Special Weather Statement | FFC | Gilmer | 35 min |
| Jul 8, 10:29 PM EDT | Special Weather Statement | FFC | Gilmer | 31 min |
| Jul 8, 10:55 PM EDT | Special Weather Statement | FFC | Fannin | 35 min |
| Jul 8, 11:07 PM EDT | Special Weather Statement | FFC | Dawson | 38 min |
| Jul 8, 11:38 PM EDT | Special Weather Statement | FFC | Lumpkin | 52 min |
| Jul 8, 11:46 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 44 min |
| Jul 8, 11:58 PM EDT | Flash Flood Warning | FFC | Dawson, Gilmer, Pickens | 4 hr |
| Jul 9, 12:13 AM EDT | Special Weather Statement | FFC | Union | 47 min |
| Jul 9, 12:22 AM EDT | Flash Flood Warning | FFC | Fannin, Lumpkin, Union | 4 hr |
| Jul 9, 12:29 AM EDT | Special Weather Statement | FFC | White | 46 min |
| Jul 9, 3:08 AM EDT | Heat Advisory | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 57 more | 17 hr |
| Jul 9, 3:27 PM EDT | Special Weather Statement | FFC | Heard, Troup | 33 min |
| Jul 9, 3:37 PM EDT | Special Weather Statement | FFC | Bibb | 23 min |
| Jul 9, 3:49 PM EDT | Special Weather Statement | FFC | Talbot | 26 min |
| Jul 9, 4:12 PM EDT | Special Weather Statement | FFC | Pike | 33 min |
| Jul 9, 4:22 PM EDT | Special Weather Statement | FFC | Harris | 23 min |
| Jul 9, 4:47 PM EDT | Special Weather Statement | FFC | Meriwether | 28 min |
| Jul 9, 5:02 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Jul 9, 5:07 PM EDT | Special Weather Statement | FFC | Clayton | 38 min |
| Jul 9, 5:12 PM EDT | Special Weather Statement | FFC | Gordon | 33 min |
| Jul 9, 5:43 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 32 min |
| Jul 9, 6:13 PM EDT | Special Weather Statement | FFC | Newton, Walton | 32 min |
| Jul 9, 6:44 PM EDT | Special Weather Statement | FFC | Lumpkin | 31 min |
Nearby
Special Weather Statements in Georgia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.